Alert archive / Alabama / Special Weather Statements in 2013

Special Weather Statement, NWS Huntsville, AL

August 7, 2013Madison County, Alabama

NWS Huntsville, AL issued this special weather statement at Aug 7, 2013, 2:21 PM CDT for Madison County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2013, 2:21 PM CDT (19:21 UTC)
Expired
Aug 7, 2013, 3:15 PM CDT
In force
54 min
Issued by
NWS Huntsville, AL

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 31 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
995 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WWUS84 KHUN 071921
SPSHUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CDT WED AUG 7 2013
 
ALZ006-009-072015-
MADISON AL-JACKSON AL-
221 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON AND WEST CENTRAL
JACKSON COUNTIES UNTIL 315 PM CDT...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM WITH HEAVY RAINFALL NEAR HAZEL GREEN...OR 3 
MILES NORTH OF MOORES MILL...MOVING SOUTHEAST AT 20 MPH.

HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS 
UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOORES MILL...MERIDIANVILLE...HAZEL GREEN...NEW MARKET AND GURLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

VERY HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR 
FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE 
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3478 8618 3464 8647 3494 8662 3499 8651
      3499 8648
TIME...MOT...LOC 1912Z 327DEG 16KT 3490 8651 

$$

09

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:44 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 7, 12:44 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1244 PM CDT WED AUG 7 2013

.UPDATE...
FOR 18Z TAFS

&&

.DISCUSSION...
/ISSUED 1031 AM CDT WED AUG 7 2013/
FAR MORE QUIET WX ONGOING ACROSS THE CNTRL TN VALLEY AS COMPARED TO
THIS TIME YESTERDAY. MOST OF THE CONVECTION HAS MANAGED TO REMAIN N
OF THE AREA...OR MORE OVER MID TN WITH THE FLOW PATTERN TRENDING MORE
WLY. TRAILING LINE OF WEAK CONVECTION IS MOVING EWD ACROSS SRN MID TN
LEADING INTO NE AL...PROB ASSOCIATED WITH A WEAK CONVERGENT AXIS AT
THE SFC PUSHING EWD. THE REMAINDER OF THE AREA THOUGH THUS FAR LOOKS
CLR RADAR WISE...ESPECIALLY WITH THE FACT THAT THE LINGERING FRONTAL
BOUNDARY HAS ACTUALLY RETROGRADED TO THE W...AND MAY BE RESULTING IN
A MORE SUBSIDENT AIR MASS ACROSS THE AREA...AT LEAST FOR NOW. LATENT
HEATING EFFECTS THOUGH SHOULD ALLOW FOR SOME CONVECTIVE REDEVELOPMENT
LATER TODAY...ALTHOUGH THE COVERAGE MAY VERY WELL BE LESS THAN WAS
ANTICIPATED EARLIER. JUST LOOKING UPSTREAM WITH THE BULK OF THE
ENERGY ACROSS EXTREME SRN MO/NRN AR TRAVERSING MORE TO THE W MAY NOW
HINT AT MORE AIR MASS/SCT LIKE CONVECTION THIS AFTERNOON...ALTHOUGH
AM NOT COMPLETELY ON BOARD WITH THIS SCENARIO YET OTHER THAN TO
LOWER RAIN CHANCES SOME LATER TODAY AND TONIGHT BASED ON THE LATEST
HIGH RES/INTERMEDIATE GUIDANCE. HOWEVER...IF THIS TREND CONTINUES
FOR ANOTHER COUPLED OF HRS...WILL PROB BE INCLINED TO LOWER RAIN
CHANCES MORE AND POSSIBLY CONSIDER CANCELLING THE FLASH FLOOD WATCH.

09

&&

.AVIATION...
FOR 18Z TAFS...CONVECTION HAS PRETTY MUCH REMAINED N OF THE TWO MAIN
TERMINALS ACROSS SRN MID TN. HOWEVER...SHRA/TSRA DEVELOPING S/W OF
THE MAIN SHEAR AXIS OVER MID TN MAY YET REACH INTO NRN AL BEFORE THE
END OF THE AFTERNOON HRS...BRIEFLY LOWERING FLIGHT CONDS INTO THE
MVFR CAT FOR REDUCED CIGS/VIS. OTHERWISE...EXCEPT FOR PERHAPS SOME
TEMPO MVFR CIGS OVER THE NEXT FEW HRS...VFR CONDS ARE GENERALLY
XPCTED INTO THE EVENING PERIOD. ONLY OTHER CONCERN MAY BE SOME
-BR/MVFR VIS DEVELOPING EARLY THU MORNING.

09

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ALZ001>010-016.

TN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 7, 10:45 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1045 AM CDT WED AUG 7 2013

ALZ001>010-016-TNZ076-096-097-081000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1045 AM CDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS...SOME CONTAINING LOCALLY HEAVY
RAINFALL...REMAIN POSSIBLE THROUGH THE AFTERNOON PERIOD. MULTIPLE
EPISODES OF EXCESSIVE RAINFALL OVER THE SAME AREAS MAY STILL RESULT
IN A LOCALIZED FLASH FLOODING THREAT...ESPECIALLY IN POOR DRAINAGE
AND LOW LYING AREAS. THE FLOODING THREAT THOUGH MAY BE DIMINISHING
SOME WITH THE BULK OF UPPER DISTURBANCES NOW TRACKING NORTH OF THE
OUTLOOK AREA.

OUTSIDE OF LOCALLY HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY
WINDS MAY OCCUR WITH SOME OF THE STRONGER STORMS. A DECREASE IN
AREAL COVERAGE IS EXPECTED THIS EVENING...ALTHOUGH SCATTERED
THUNDERSTORMS WITH HEAVY RAINFALL MAY STILL DEVELOP LATER TONIGHT.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA
THROUGH 7 AM CDT THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE LATE THIS
WEEK AND OVER THE WEEKEND. BY THIS WEEKEND...THE HIGHEST CHANCES FOR
STORMS WILL SHIFT TO THE AFTERNOON AND EVENING HOURS. THE MAIN
HAZARDS WILL BE HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING.

.SPOTTER CALL TO ACTION STATEMENT...

FORMAL ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THIS TIME. HOWEVER...TIMELY REPORTS
OF HIGH WATER AND FLOODING WILL BE GREATLY APPRECIATED.

In the hours before

Special weather statement, Aug 7, 12:29 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1229 PM CDT WED AUG 7 2013

TNZ076-096-097-071830-
MOORE TN-LINCOLN TN-FRANKLIN TN-
1229 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR MOORE...LINCOLN AND FRANKLIN
COUNTIES UNTIL 130 PM CDT...

AT 1226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE
EXTENDING FROM TULLAHOMA TO LYNCHBURG TO 8 MILES NORTHWEST OF
FAYETTEVILLE...MOVING EAST AT 25 MPH.

HEAVY DOWNPOURS AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH
THIS LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...WINCHESTER...LYNCHBURG...DECHERD...ESTILL SPRINGS...
COWAN AND PETERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.

LOCALLY HEAVY RAINFALL OCCURRING WITH THIS LINE OF STORMS MAY LEAD
TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3536 8611 3527 8590 3516 8598 3513 8655
      3525 8682 3526 8680 3525 8675 3531 8668
      3533 8660 3535 8659 3535 8648 3533 8646
      3532 8642 3535 8641 3536 8626 3533 8620
      3536 8617 3535 8616 3536 8616
TIME...MOT...LOC 1724Z 290DEG 22KT 3541 8621 3530 8640 3526 8663

09
Special weather statement, Aug 7, 1:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
140 PM CDT WED AUG 7 2013

TNZ076-096-071930-
MOORE TN-LINCOLN TN-
140 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND LINCOLN COUNTIES UNTIL
230 PM CDT...

AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF HEAVY RAINFALL AND STRONG THUNDERSTORMS 9 MILES NORTHEAST
OF ARDMORE...OR 11 MILES WEST OF FAYETTEVILLE...MOVING EAST AT 20
MPH.

LOCALLY HEAVY DOWNPOURS AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE
WITH THIS CLUSTER OF STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS CLUSTER OF STORMS HAS PASSED.

HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR
FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3523 8629 3522 8632 3521 8630 3520 8631
      3517 8630 3517 8632 3515 8632 3515 8633
      3513 8631 3499 8632 3500 8683 3520 8683
      3529 8629
TIME...MOT...LOC 1836Z 280DEG 16KT 3509 8675

09
Special weather statement, Aug 7, 2:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
218 PM CDT WED AUG 7 2013

ALZ005-006-072015-
MADISON AL-LIMESTONE AL-
218 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND
NORTHEASTERN LIMESTONE COUNTIES UNTIL 315 PM CDT...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAINFALL NEAR HARVEST...OR 9 MILES
NORTHEAST OF ATHENS...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY DOWNPOURS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MADISON AND HARVEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3489 8697 3498 8686 3483 8655 3465 8678
TIME...MOT...LOC 1912Z 316DEG 13KT 3488 8685

09
Special weather statement, Aug 7, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
221 PM CDT WED AUG 7 2013

ALZ006-009-072015-
MADISON AL-JACKSON AL-
221 PM CDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MADISON AND WEST CENTRAL
JACKSON COUNTIES UNTIL 315 PM CDT...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAINFALL NEAR HAZEL GREEN...OR 3
MILES NORTH OF MOORES MILL...MOVING SOUTHEAST AT 20 MPH.

HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS
UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOORES MILL...MERIDIANVILLE...HAZEL GREEN...NEW MARKET AND GURLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE
PARENT THUNDERSTORM. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

VERY HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR
FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3478 8618 3464 8647 3494 8662 3499 8651
      3499 8648
TIME...MOT...LOC 1912Z 327DEG 16KT 3490 8651

09

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:18 PM CDTSpecial Weather StatementHUNMadison57 min
Aug 7, 2:27 PM CDTSpecial Weather StatementHUNLawrence63 min
Aug 7, 3:22 PM CDTSpecial Weather StatementHUNMarshall53 min
Aug 7, 3:28 PM CDTSpecial Weather StatementHUNDeKalb62 min
Aug 7, 3:30 PM CDTFlash Flood WarningHUNLawrence3 hr
Aug 7, 3:42 PM CDTSpecial Weather StatementHUNDeKalb63 min
Aug 7, 3:54 PM CDTSpecial Weather StatementHUNMorgan51 min
Aug 7, 4:51 PM CDTSpecial Weather StatementHUNDeKalb39 min
Aug 7, 5:03 PM CDTSpecial Weather StatementHUNFranklin57 min
Aug 7, 12:29 PM CDTSpecial Weather StatementHUNFranklin, Moore61 min
Aug 7, 1:40 PM CDTSpecial Weather StatementHUNLincoln50 min

Nearby

Special Weather Statements in Alabama, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.